ADVERTISEMENT

Q. I have uveitis with redness and increased IOP. Kindly help.

Answered by
Dr. Asha Barboza
and medically reviewed by Dr. Vinodhini. J
This is a premium question & answer published on Sep 06, 2020

Hello doctor,

I am suffering from uveitis for the past 1.3 years.

I have done:

1) TB and TB Gold.

2) HLA B27.

3) HLA B51.

4) Antinuclear antibodies.

5) Anti-CCP antibodies.

All are negative. When I stop my steroid eye drops, my eye becomes red and my IOP increases to 45+.

Doctor's prescription, observation, blood test and eye test reports are attached. If any blood test required, then kindly suggest.

#

Hello,

Welcome to icliniq.com.

I have gone through your blood reports and other documents (attachment removed to protect patient identity). Sorry to hear about the chronicity of your eye problem. Most of the extra blood tests have already been done like ANA, HLA B27, etc. It is possible that you may have had herpes simplex uveitis that has led to the complications of secondary glaucoma. It is an immunological reaction rather than an actual virus infection. You can confirm herpes simplex possibility by doing an Igg test for HSV 1 and 2. A decade or so ago there used to be an extensive blood test called an IgG lymphadenopathy blood panel that tests about 25 or so unusual infections including HSV, CMV etc. You can perhaps look for that in your city. Meanwhile, please continue the steroids and anti glaucoma medications.

I went through your reports again. Have you done ACE (angiotensin-converting enzyme) and lysozyme tests to rule out sarcoidosis? Tests include a chest x-ray. If you have any other systemic symptoms like cough, urinary symptoms, joint pains, loose motion, or skin lesions, let me know.

Thank you doctor,

As per your instruction, I have tested Torch IgG and IgM antibody test and hepatitis B and HIV 1 and 2 antibody tests. The report is attached for your kind perusal. In which cytomegalovirus (CMV) IgG and rubella IgG is positive. However, no other symptoms are present. Kindly suggest further course of action . Should I start DMARDS immunosuppressant durgs?

#

Hello,

Welcome back to icliniq.com.

The results are not very significant (attachment removed to protect patient identity). The choice of immunosuppressants will have to be made by an immunologist or rheumatologist as basic blood work has to be done. If they put you on an immunosuppressant, you may be prone to infections and other side effects. In your case, since the complications are glaucoma which is sight threatening, a trial of immunosuppressants is better. I presume the previous ophthalmologist has ruled out steroid-induced glaucoma? If so, you can try oral Prednisolone before that. If you do not want to visit a hospital to meet one, I suggest you find one on icliniq. Just make sure they are DM immunologist or rheumatologist.


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
What causes eye redness with pain and headache in uveitis patient?

.. allergic conjunctivitis, you can use over-the-counter lubricants, like 0.5 % Carboxymethylcellulose acetate. They usually settle down on their own and will not cause any harm to the eyes. But an allergy on itself will not cause any pain. I recomme...   Read full

My eyes are red, watery, and itchy. Please help me.

.. by any chance have a feeling that when you blink, you feel a pricking or pressure sensation on the inner side of your right eye? Do you also do a lot of outdoor activities like hiking or do you go out in the sun a lot? From the photos you have se...   Read full

My eyes are red and warm.What could this be?

Thank you doctor, What is wrong?   Read full

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


What Is ADHD and How Is It Managed?
This article discusses ADHD, whether it is a real condition, features of ADHD, how to recognize and manage this common c...  Read more»
Does a cold sore indicate cervical cancer?
Hi doctor,Can a cold sore virus cause cervical cancer? I never had sex before, but I have caught a cold sore from one of...  Read more»
I am experiencing abdominal bloating and severe acidity. Are these side effects of antibiotics?
Hello doctor, I have been experiencing bloating and acidity during the menopause years. After experiencing a burning se...  Read more»

Ask your health query to a doctor online?

Ask an Eye Care Ophthalmologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.